I'm 24 years old, never been pregnant and in a monogamous relationship. My boyfriend has sensitivity issues so using condoms has been a struggle for us. We've tried different birth control methods including spermicides, sponges and withdrawal and none of them has been a great choice. We really wanted a hormone free option due to the weight gain, acne, mood changes and decrease in libido that can be caused by hormonal birth control.
I wish I had discovered IUD Divas sooner and taken my time reading such an amazing pool of information but I found out about this community the morning of my appointment. Nonetheless I found the website very helpful and it prepared me mentally for the procedure.
The actual insertion took only about 3 minutes. I have to say I found it more uncomfortable than painful. I felt slight pinches when the sound and the device went in, but I'd say it was no worse than a flu shot or a bikini wax. I didn't take any NSAIDs prior to my visit because it upsets my stomach. Instead I took some Tylenol after I drove myself home. I did feel a little bit lightheaded afterwards and my lips were tingling so when I got home I had a snack, took some Tylenol and went to bed.
I slept for a couple of hours and woke up from the cramps. I am currently in a lot of pain. My usual menstrual cramps are pretty bad to begin with. Although they don't last long (1 to 3 days at most) the intensity of the pain is high, a 6 out 10, and it doesn't respond well to pain killers anymore. I also from time to time get very light headed and pale on my rare heavy days. The pain I'm having right now from the IUD is about a 9. The character of pain is similar to menstrual cramps, deep, dull and gnawing but the differences are the intensity and the location of the pain. It hurts in the pelvic area and mid, lower back rather than lower abdomen and lower back. I also notice that the cramps tend to come and go. I've cried a couple times already during the pain spurt.
I am so badly hoping that this pain doesn't last for too long. If it does, I am going to have to take it out as it is interfering with my daily activities. I had a list of errands to run today but I am going to stay in bed all night.
Well divas, I gave it a full 6 months, but the Mirena had to go. I was one of the unfortunate ones who couldn't handle the side effects. I had crazy painful ovarian cysts (never had them before), crazy acne, wacky mood swings and my uterus was almost always a little "testy" if not downright crampy & angry. :(
Removal was uneventful- had a good rolling cramp or two as it was coming out and a tiny bit of spotting. Since it came out, my cervix and uterus are still testy/ grumpy... Anyone know how long this might last? I started back on the NuvaRing a few hours after it came out, btw.
I hope to get up the nerve to get the Paragard in the coming months, but I travel a lot & the idea of possibly having a dreaded paragard period while out of town freaks me out a bit. Also, I need to get a colposcopy for an abnormal pap a few months back, so I don't know if that will effect whether they will give me a Paragard or not...
Words of wisdom anyone?